MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36E

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36E
Model Number 942-01-36E
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - the patient was thought to have an infection.The surgeon opened the patients incision and there was a hematoma.The surgeon cleaned out the joint and replaced the femoral head and liner.
 
Additional Manufacturer Narrative
Additional narrative: see g1 - new contact for encore medical l.P.The reason for this revision surgery was due to an infection.The previous surgery and the surgery detailed in this event occurred 34 days apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36E
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key11332462
Report Number1644408-2021-00111
Device Sequence Number19478308
Product Code LPH
UDI-Device Identifier00190446309758
UDI-Public(01)00190446309758
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model Number942-01-36E
Device Catalogue Number942-01-36E
Device Lot Number621Z1024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362 LOT 866B1632; 400-03-362 LOT 866B1632
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR